Seizures associated with ofloxacin therapy

Clin Infect Dis. 1995 Dec;21(6):1504-6. doi: 10.1093/clinids/21.6.1504.

Abstract

We describe four patients who had seizures while receiving ofloxacin; no other causes were evident. Common factors among all patients included advanced age and use of a high-dose regimen. The renal insufficiency of three patients and the timing of the seizures implicate accumulation of ofloxacin as a contributing factor. Other potentially related factors included electrolyte abnormalities and prior neurological insult. Improved awareness of and further investigation into the neurotoxic effects of ofloxacin may enhance its safe use.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Aged
  • Aged, 80 and over
  • Female
  • Haemophilus Infections / complications
  • Haemophilus Infections / drug therapy
  • Haemophilus influenzae
  • Humans
  • Klebsiella Infections / drug therapy
  • Klebsiella pneumoniae
  • Male
  • Middle Aged
  • Ofloxacin / adverse effects*
  • Ofloxacin / therapeutic use
  • Pneumonia / drug therapy
  • Seizures / chemically induced*

Substances

  • Ofloxacin